MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 CALIBRATORS; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 CALIBRATORS; IN-VITRO DIAGNOSTICS
Model Number 1728872
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected free t4 (ft4) results were obtained from a patient sample and from a vitros free thyroid quality control fluid when running vitros ft4 reagent on a vitros 5600 integrated system.Patient sample result of 1.01 ng/dl versus the expected result of 0.71 ng/dl vitros free thyroid control lot 0761 result of 1.18 ng/dl versus the expected result of 0.75 ng/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros ft4 results were obtained from qc fluid and from repeat patient testing and were not reported from laboratory as the sample was repeated for troubleshooting purposes only.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 602528.
 
Additional Manufacturer Narrative
The investigation determined that higher than expected free t4 (ft4) results were obtained from a patient sample and from a vitros free thyroid quality control fluid when running vitros ft4 reagent on a vitros 5600 integrated system.The assignable cause of the event was incorrect preparation of the vitros ft4 calibrators.All unexpected results were obtained on calibration curves from calibrators that were prepared using reagent grade water.Per the vitrso ft4 instructions for use (ifu), distilled water is to be used for reconstitution.When the customer prepared the calibrators per the ifu, the patient and controls results were within expectation.Vitros ft4 reagent lot 5240 was a new lot at the customer site and therefore historical qc was not available, however the initial biorad qc run on this lot and the vitros ft4 qc were higher than expected when processed on the calibration that was not made per ifu specifications using reagent grade water.When a calibration was performed per ifu specifications using distilled water, results for both the biorad qc and the vitros ft4 qc were within expectation.A diagnostic vitros tt4 precision test was acceptable, indicating that unexpected instrument performance is not a likely contributor to the event.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros ft4 reagent lot 5240.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS FREE T4 CALIBRATORS
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17316922
Report Number3007111389-2023-00117
Device Sequence Number19832540
Product Code CEC
UDI-Device Identifier10758750000029
UDI-Public10758750000029
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2023
Device Model Number1728872
Device Catalogue Number1728872
Device Lot Number5240
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown